Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Feb 3, 2016, 6:26 AM CST for 4 counties in Missouri. It took effect at Feb 3, 2016, 8:08 AM CST. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 6:26 AM CST (12:26 UTC)
- In effect from
- Feb 3, 2016, 8:08 AM CST
- Expired
- Feb 4, 2016, 11:00 PM CST
- In force
- 39 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.86 ft at Feb 3, 2016, 4:00 PM CST.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
431
WGUS43 KEAX 031226
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 AM CST WED FEB 3 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-041226-
/O.NEW.KEAX.FL.W.0007.160203T1408Z-160205T0500Z/
/SNZM7.1.ER.160203T1408Z.160203T1800Z.160204T0500Z.NO/
626 AM CST WED FEB 3 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Sumner.
* until Thursday evening.
* At 5:45 AM Wednesday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 26.5 feet by this afternoon. The river will fall below
flood stage by tonight.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 25.7 Wed 06 AM 26.5 this afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$3 follow-up statements
982
WGUS83 KEAX 031602
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 AM CST WED FEB 3 2016
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-041602-
/O.EXT.KEAX.FL.W.0007.000000T0000Z-160205T1424Z/
/SNZM7.1.ER.160203T1221Z.160203T1800Z.160204T1424Z.NO/
1002 AM CST WED FEB 3 2016
The Flood Warning continues for
The Grand River near Sumner.
* until Friday morning.
* At 9:45 AM Wednesday the stage was 27.3 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.7 feet by this
afternoon. The river will fall below flood stage Thursday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 27.3 Wed 10 AM 27.7 this afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$597
WGUS83 KEAX 040208
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CST WED FEB 3 2016
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-050208-
/O.EXT.KEAX.FL.W.0007.000000T0000Z-160205T1400Z/
/SNZM7.1.ER.160203T1221Z.160203T2300Z.160204T1400Z.NO/
808 PM CST WED FEB 3 2016
The Flood Warning continues for
The Grand River near Sumner.
* until Friday morning.
* At 7:45 PM Wednesday the stage was 27.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 27.8 Wed 08 PM 27.5 early Thursday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$677
WGUS83 KEAX 041836
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 PM CST THU FEB 4 2016
...The Flood Warning is cancelled for the following river in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-041906-
/O.CAN.KEAX.FL.W.0007.000000T0000Z-160205T1400Z/
/SNZM7.1.ER.160203T1221Z.160203T2300Z.160204T1445Z.NO/
1236 PM CST THU FEB 4 2016
The Flood Warning is cancelled for
The Grand River near Sumner.
* At 11:45 AM Thursday the stage was 25.4 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 8:45 AM Thursday.
* Forecast...The river will continue to fall to 19.5 feet by Friday
morning.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 25.4 Thu 12 PM 22.5 this evening
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Feb 3, 5:24 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 3, 5:24 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 524 AM CST WED FEB 3 2016 .DISCUSSION... Issued at 302 AM CST WED FEB 3 2016 The upper level trough that was the catalyst for yesterday's showers and thunderstorms, is swinging through the region this morning. Wrap around moisture on the backside of the system is providing for some light rain and light snow early this morning. These light rain and snow chances will continue through mid-morning before the upper level trough moves northeast into the Great Lakes region. No accumulation is expected. What will continue through the day today will be CAA provided by modest and gusty northwest winds as well as continued overcast stratus. This will help keep temperatures below normal today with highs in the upper 20s to mid 30s. Factoring in the northwest winds and wind chill values will hover in the mid teens to mid 20s. Winds, however, will subside this evening and skies will clear as a surface ridge of high pressure quickly traverses the area tonight. This will allow temperatures to drop into the mid teens to lower 20s tonight. The high pressure ridge will quickly shift east on Thursday and winds will return out of the southwest. Couple that with modest height rise and mostly sunny skies and temperatures will return to near or even slightly above normal with highs in the mid 30s to mid 40s. An upper level shortwave trough will move through the Upper Midwest on Thursday night forcing a weak cold front through the area however, the frontal passage should remain dry as moisture is meager. Friday a upper level trough will dig from the High Plains into the Central Plains. In response to the digging trough, shortwave ridging will build in over the area on Friday allowing temperatures to rise into the 40s. The next chance for precipitation will come on Friday night as a cold front pushes through the CWA. The better forcing will remain north of the area however, models suggest enough of a moisture return this time for a slight chance of light rain or snow across the southern CWA. Saturday and Sunday continue to look like transition days before a pattern shift from a more progressive storm track to a highly amplified one. Expect highs in the 40s both days. The pattern change will begin on Sunday as an upper level trough digs south through the eastern Plains and Midwest. this will bring the chance for light snow to the area Sunday night and Monday. It will also bring much colder temperatures as much of the eastern CONUS will be under deep upper level troughing with highly amplified ridging over the western CONUS. Our region will be under strong northwest flow aloft keeping temperatures well below normal by the time we get to Tuesday with highs generally in the 20s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 524 AM CST WED FEB 3 2016 Expansive stratus deck btn 1-2kft extends all the back to central Kansas. The back edge of the cloud deck will push east thru the day and cigs will sct out btn 19Z-21Z. Byd that cigs will be VFR with clr skies expected tonight. Winds will strong out of the NW today btn 12-18kts with gusts to around 25kts. Winds will subside a bit by late afternoon as they lose their gusts. Tonight winds will become lgt and vrb as high pressure moves into the area. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...73
Hazardous weather outlook, Feb 3, 4:34 AM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 434 AM CST WED FEB 3 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 434 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS WILL BE POSSIBLE ACROSS THE REGION SUNDAY NIGHT AND MONDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:27 PM CST | Dense Fog Advisory | EAX | Adair, Harrison, Mercer, Putnam, Schuyler, Sullivan and 1 more | 2 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.